TheLupusSite.com banner

1 - 19 of 19 Posts

·
Registered
Joined
·
646 Posts
Discussion Starter #1
Hi folks, I was prescribed diclofenac today due to the pain from my lymphnode surgery not subsiding.

But when I read the leaflet it said that SLE patiens should consult their Dr before taking it. The thing is the Dr who prescribed it was a locum and I did tell her I had Lupus so I'm assuming she knows it's safe for me.

I am still going to refrain from taking diclofenac until my Dr returns. But in the mean time can anyone on here tell me why lupies should be careful taking diclofenac?

Thanks
 

·
Registered
Joined
·
4,369 Posts
Surferboy,

Lots of people with Lupus take Diclofenac, its part of the Nsaid group and is a little stronger than Ibrufen.

Many medical drug suppliers cover themselves by stating that Lupus Patients consult doctors!
 

·
Lisa_S
Joined
·
441 Posts
I think the issue is with kidneys - most NSAIDs are hard on your kidneys, and I think diclofenac is on that list. But checking in with your regular dr is a good idea.

Cheers!

Lisa
 

·
Registered
Joined
·
642 Posts
Hi,
I took Diclofenac for a while and found it really good. Had to come offit though because of abnormal LFT's, though this may not have been connected.

If you read the small print many drug companies urge caution in Lupus patients (including Ramipril and Ibuprofen........both of which I take) and I think this is because of possible pre existing renal problems.
Personally if the pain was bad I would take it.......but that's just me.
You could always ask your pharmacist.
 

·
Registered
Joined
·
14,661 Posts
Just to note that Iboprufen is not the first choice for lupus because for some reason people with lupus are more prone to suffer aseptic meningitis from Iboprufen than from other NSAIDs which also have a risk but less. 'Aseptic' means it is not infectious

Rather off topic, but reading about these NSAIDs' potential side effects makes you realise that Plaquenil is just as safe as OTC NSAIDs that people take without a second thought. And, when you are taking Plaquenil you get regular checks for hidden signs of damage - eyes, blood, kidney, liver.

Cheers
Clare
 

·
Registered
Joined
·
4,968 Posts
Hi Surfer,

Sorry your having to deal with pain. I have never heard of the drug but after reading posts here I can only assume if your doctor gave it to you then it is safe for you to take.

I hope it helps to get your pain under control.;)
 

·
Pollianna
Joined
·
485 Posts
whatever you do surferboy, be sure to take anyhting NSAI with food . hope your feeling better soon
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Surferboy,
I would make a call just to make sure that she does realize that you do have lupus, as they see so many patients and sometimes are busy when you tell them you have lupus. I would just want to make really sure before taking it. I hope you are feeling better soon.
 

·
Registered
Joined
·
1,064 Posts
I took Diclofenac for a few years. It was good while it lasted. It helps with the pain of inflammation. Eventually though it played havoc with my stomach and I had to stop taking it. It might not happen to you. Talk to your doctor when he gets back.
 

·
Moderator
Joined
·
4,430 Posts
Hiya.. yep a few days of diclofenac (volarol) my stomach is dreadful. Have even tried it in suppository form ... oh joy! That still affected my stomach :(which is a pity because it gives good pain relief. If you are not sure just phone your surgery for a double check before you take it. As the others say almost all anti inflammatory drugs should be taken with food etc etc.
 

·
Registered
Joined
·
646 Posts
Discussion Starter #11
Hi guys,

I took a 50mg diclofenac last night and one this morning and I seem to be having a weird reaction to them. Possible heart palpitation, light headedness, and severe drowsiness!

Anyone else encountered these side effects?

Might just stick to the good old ibuprofen!!
 

·
Registered
Joined
·
1,064 Posts
Gee, I can't remember. I know most drugs give off some sort of side affect or feeling at first. Just recently I stopped taking the Tylenol 3 at night because I thought I was getting side affects. I woke up still feeling the same. It was the Lupus that was affecting me not the drug. Sometimes it's hard to say.

The Diclofenac does take a few days to take affect I find.
 

·
Registered
Joined
·
7 Posts
Hey! I took diclofenac for a little while, but it started messing with my kidneys....ended up with protein in the urine, and the rheumy told me to stop taking it...Hope all is well for ya man!
 

·
Registered
Joined
·
646 Posts
Discussion Starter #14
Hmmmm! You may be onto something there Sparky. From the first day I started taking Diclofenac I developed pain around the front and back areas where the kidneys are. I've only ever had back pain once - years ago pre lupus days when I trapped a nerve.

I know they say kidney problems don't cause back pain but this seems to coincidental. Especially lower back pain and front pain in the same area.
 

·
Registered
Joined
·
495 Posts
Surferboy! Some medications do cause some to have there Lupus symptoms worsen on some types of medications! Maybe this could be the reason for that being said about letting your Dr. know you have it! Hope this is helpful to you!
Laura(LWL2002) :)
 

·
Registered
Joined
·
4,369 Posts
Hi, Surferboy,

There's always the possibility that you have a mild urine infection, you can have lower back ache with this (normally an ache rather than pain).


Surferboy;538522 said:
I developed pain around the front and back areas where the kidneys are. I've only ever had back pain once - years ago pre lupus days when I trapped a nerve.
To be pefectly frank you need to visit the GP....stressing about what it may or may not be is not the correct way to treat anyones health.
Even stressing about a new med prior seems to set people of with the sysmtoms they were worrying about (phycosymatic).

Many people that take meds to control/help with there illnesses use something call 'Omeprazole' (or similar), to help with stomach issues. I'm suprised that your GP hasnt prescribed some to you or that you have not requested them either.

Anyway get to your GP for 'Medical Opinion' - hopefully they can give you a acceptable solution.
 

·
Moderator
Joined
·
4,430 Posts
Hiya, my daughter has been hospitalised three times in three years.. she is 20 with kidney infections, each time she has had severe pain in her lower back and if squeezed (as drs love to prod and poke) she jumps off the couch in agony! Each time she has had an infection so you certainly can get pain in the back and front from an infection, that said it would be good to drop a urine sample into your surgery for 'dipping' and they can send off if anything untoward is found... or go see your GP which might be a good idea, they can review your medication at the same time :lol:... I get a pot of multistix (urine dip strips) and keep them at home as I am supposed to dip every week.... they are a bit pricey but ideal if you want to keep an eye on your wee..:rotfl:
Get some help and advice, don't wait with a sore back.
All the best, Claire
 

·
Registered
Joined
·
646 Posts
Discussion Starter #18
I have my Rhumy appt in about 2 weeks so going to bring all this up with her.

Every time I go to my GP he just turns me away saying my pains are purely "load baring joint related"!!!
 

·
Registered
Joined
·
72 Posts
Diclofenic killed my stomach after a few doses and I starte vomitting. I take Relafen (NSAID) now because it is digested in the small intestine instead of the stomach and people with stomach issues tend to tolerate it better. I also found it more effective for me than Celebrex had been.

Amy
 
1 - 19 of 19 Posts
Top